Three weeks ago i got the mirena coil on the last day of my period. The cramps for the next week were terrible so i went back to the doctor who checked the strings and said it was fine, gave me painkillers and sent me on my way. The cramps stopped 2 days later. 10 days ago i started bleeding heavily, 2.5 weeks before my period was due. This bleeding is quite heavy and is showing no sign of stopping. I got the mirena to ease my heavy periods. I think I regret my decision getting the mirena coil. I still have slight cramps, no energy or motivation. What will I do?
Yes, some women can have prolonged bleeding after Mirena is inserted.
The manufacturer says that in the first 3 to 6 months your period may be irregular, or your period may be heavier at first and the number of bleeding days may increase, or you may have frequent spotting or light bleeding.
A few women may find that their periods are heavier than normal. Some women have heavy bleeding during this time.
You should call your health care provider if your period continues to be heavier than usual.
Please see the links below ... the first has reviews that you may find useful.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Jun 2014 • 1 answer
Updated 12 Jan 2015 • 1 answer
Updated 20 Jun 2018 • 5 answers
Updated 20 Mar 2015 • 1 answer
Updated 12 Jan 2018 • 1 answer